MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER
Model Number 1006
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip detached and remained in the patient.Vascular access to the lower leg was attempted via an antegrade approach from the groin.A.018" non-bsc guidewire was inserted to probe the lower right leg of the anterior tibialis posterior artery, but the vessel was closed.Several guidewires and a 0.18 rubicon support catheter were used to try to open the vessel without success.A savion flx guidewire and a rubicon catheter were advanced to the lesion in an attempt to open the vessel.11mm of the tip of the guidewire detached.The detached fragment remained in the vessel since the vessel was closed.The procedure was canceled and no further attempts were made.There were further patient complications.The patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the guidewire was returned for analysis without the polymer distal tip.The distal tip was bent and the polymer distal tip was detached.The damaged section was located approximately at 298.7 cm from the proximal end.No more visual damages were found in the device.The outer diameter of the distal tip, middle section, and proximal section of the device were within specification.
 
Event or Problem Description
It was reported that the tip detached and remained in the patient.Vascular access to the lower leg was attempted via an antegrade approach from the groin.A.018" non-bsc guidewire was inserted to probe the lower right leg of the anterior tibialis posterior artery, but the vessel was closed.Several guidewires and a 0.18 rubicon support catheter were used to try to open the vessel without success.A savion flx guidewire and a rubicon catheter were advanced to the lesion in an attempt to open the vessel.11mm of the tip of the guidewire detached.The detached fragment remained in the vessel since the vessel was closed.The procedure was canceled and no further attempts were made.There were further patient complications.The patient's status was stable.It was further reported that the lesion was a long segment occlusion with no tortuosity and high grade calcification.The wire tip detached in the first segment when passing through the lesion with minimal force.The vessel was too small to retrieve the detached tip fragment.Re-occlusion of the vessel occurred after a few days.
 
Event or Problem Description

Brand Name
SAVION FLX
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9758230
Report Number2134265-2020-02084
Device Sequence Number2787690
Product Code DQX
UDI-Device Identifier08714729978824
UDI-Public08714729978824
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K180726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2021
Device Model Number1006
Device Catalogue Number1006
Device Lot Number0023768335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer03/03/2020
05/05/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date03/23/2020
05/21/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR